• Enter your email address to subscribe to this blog and receive notifications of new posts by email.

    Join 228 other followers

Painkillers Can Cause Hearing Loss

A recent study found that “women who took ibuprofen or acetaminophen two days or more per week had a 13% increased risk of hearing loss. The more often a woman took either of these medications, the more likely she was to report hearing loss”.

Read the full article here.

piller

Neil Bauman, the director of the Center of Hearing Loss Help, has been telling us that for years.  You can purchase his book, Ototoxic Drugs Exposed, and sign up for his very informative, free e-zine at http://www.hearinglosshelp.com/products/ototoxicdrugbook.htm

If you are a member of the Hearing Loss Association of America (HLAA) you can access the “Hearing Loss Magazine” online.  The March/April 2013 issue has a very good article about ototoxic medications, “Poison to the Ears?  Making Sense of Ototoxicity” by Monique Hammond.  This article covers “Contributing Factors” and “Preventive Strtategies.”  Hammond concludes, “Until there are better ways for predicting the ear-harmful potential of new and existing substances, careful patient screening, responsible medication dosing and monitoring, attention to drug interactions and honest communication between patient and caregivers will go a long way to keeping our ears at least reasonably safe.”

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: